MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Codes Misfocusing (1401); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vticmo13.2 implantable collamer lens, -16.00/+1.0/149 (sphere/cylinder/axis), on (b)(6) 2023.The lens was removed on (b)(6) 2023 due to patient complained that vision was not good.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: b5: the patient experienced a refractive surprise and significant blurring of va.Post-op, the bcva was much improved.The cause of the event was the device and the device did fail to perform as intended.H3: device evaluation: the lens was returned in liquid, in a specimen cup.Visual inspection found a haptic torn.Dimensional verification was performed and the lens was found to be in specification.Corrected data: b3: date of event: (b)(6) 2023.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation: functional inspections found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16397843
Report Number2023826-2023-00564
Device Sequence Number20426975
Product Code QCB
UDI-Device Identifier00841542121064
UDI-Public00841542121064
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVTICMO13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/02/2023
05/23/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date04/12/2023
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1585269.; FOAM TIP PLUNGER MODEL FTP - LOT # 1581846.; INJECTOR MODEL AND LOT # UNK.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale